It is currently Thu Aug 17, 2017 9:32 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 10 posts ] 
Author Message
PostPosted: Sat Apr 23, 2011 6:34 pm 
Offline
6 Months or More
6 Months or More

Joined: Wed Mar 30, 2011 8:32 pm
Posts: 249
I had terrible constipation for the last 3 years on subs. I thought getting off of them would relieve this. Why am I still having problems 9 days off subs? how long did it take for others here to have no more sub side effects after jumping? I know subs have a long half life but 9 days? How can it still be having these side effects on me?


Top
 Profile  
 
 Post subject:
PostPosted: Thu Apr 28, 2011 4:01 pm 
Offline
6 Months or More
6 Months or More

Joined: Sun Mar 27, 2011 10:53 am
Posts: 285
the constipation for me ended like a day or two ago.........................go figure :)


Top
 Profile  
 
 Post subject:
PostPosted: Fri Apr 29, 2011 8:12 am 
Offline
6 Months or More
6 Months or More

Joined: Wed Mar 30, 2011 8:32 pm
Posts: 249
yeah me too. It makes you realize how strong subs really are. I mean it took nearly 2 weeks for that side effect from subs to dissipate.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Jun 16, 2011 1:57 pm 
Offline
Super Poster
Super Poster

Joined: Mon Sep 20, 2010 10:09 am
Posts: 104
I know exactly what you mean. I jumped from a real low dose, (1/4mg/day) and had to take Miralax twice a day for weeks till things finally started working again. I honestly thought all the opiates I did in the past did some harm to my bowels, but like I said, after a few weeks, my dose of Miralax went to only once a day, then I needed nothing at all. Just like w/drawal, everyones' body adjusts to things differently. Unfortunatly there is no set time limit on how and when things will start or stop. I'm still dealing with the insomnia. Never thought the body could go weeks w/out sleep, and I've tried everything BUT opiates to get some. Them's the breaks I guess.


Top
 Profile  
 
PostPosted: Tue Jun 21, 2011 10:08 pm 
Offline
One Month or More
One Month or More

Joined: Sat Nov 13, 2010 10:59 pm
Posts: 38
I would look at your years of using :idea: rather than blaming Sub :evil:


Top
 Profile  
 
 Post subject: Constipation
PostPosted: Tue Jun 21, 2011 10:24 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Jun 08, 2009 4:04 pm
Posts: 391
Constipation for me was the numer one side effect I had while on suboxone. I decided after two years of all those weeks of constipation was to have a colonoscopy.....

The prep for the procedure as you may know means cleaning your system out. I was in the bathroom for hours and was weight checked right before the procedure and lost 10 pounds. I was given Fentynal and versaid but it did no go very well as I felt the enitre procedure...

I am glad I did it and there were no issues found except for an internal hemmoroid. I will say that after taking sub again within in a week I was right back to the old ways of constipation. I feel better because I had the test and no problems were noted which surprised me because I thought for sure somehting was going to be wrong but it wasn't.

I know as long as I take suboxone constipation will be an issue but now I know it is not as bad as I thought. Good Luck.

Jim


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 23, 2011 3:00 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
It will get better.

PS: exercise apparently helps this a lot.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 23, 2011 1:41 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
A doctor told me that when you go through long term constipation, it actually stretches out your colon, and the colon loses it's muscle tone. It DOES come back though. The doc said to keep using Mirilax for a couple of weeks after it seems to be better. It's not truly a laxative, it just keeps things moving until you get back to normal. There is a generic now, and if you have prescription insurance you can ask your doc to write you Glycolax (same thing). It is vey safe and gentle, my 3 year old was on it.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jul 31, 2011 3:38 am 
Offline
Average Poster
Average Poster

Joined: Fri Jul 15, 2011 5:35 pm
Posts: 12
I was never constipated on sub. Methadone did make me constipated. Maybe its your metabolism and it will take a whle longer for you to go back to your normal bowel movements. Everyone's metabolism is different so its difficult to tell when you will poop normally.


Top
 Profile  
 
   
 Post subject:
PostPosted: Thu Aug 04, 2011 8:44 pm 
Offline
Average Poster
Average Poster

Joined: Sat Apr 23, 2011 3:59 pm
Posts: 12
For me switching some items in my diet really helped. A fiber supplement may help as well. I had it really bad as well to the point you feel like your heads going to pop off. Good luck.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 10 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group